MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user was implanted on (b)(6) 2020.At activation on (b)(6) 2020 it was noticed that the implant location was lower than expected.The user returned the following day and complained that the audio processor falls off with basic head movements.The user was to attend a ct scan on (b)(6).A revision surgery is scheduled for (b)(6) to move the implant to a better location.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient experiences retention issues with rondo magnet strength #4 and #5 due to an unusual position of the implant.Reportedly the device was initially placed in this position due to the recipient's temporal line and hat wearing.Further it is reported that a full insertion was not achieved at implantation surgery.Currently the recipient is wearing a sonnet 2 with better retention.The recipient will be further monitored.This is a final report.
 
Event or Problem Description
The user was implanted on (b)(6) 2020.At activation on (b)(6) 2020 it was noticed that the implant location was lower than expected.The user complained that the audio processor falls off and the location of the external device moves with basic head movements.On (b)(6) 2020, the recipient was intubated and anesthetized.The device was palpated and imaged and it was determined that it had not moved from its intended position and had not migrated from the pocket as initially thought.No surgery was performed.As of information received on the 6th august the retention with the sonnet is slightly better with a wear time of around 4 hours a day.The clinic is trying to get the user to increase the wear time before any new plans are made.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key10127366
Report Number9710014-2020-00293
Device Sequence Number16667722
Product Code MCM
UDI-Device Identifier09008737366810
UDI-Public(01)09008737366810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2 PIN
Device Catalogue Number36710
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR